Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 10, 2018, 1:21 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2018, 1:21 PM EDT (17:21 UTC)
- Expired
- Oct 10, 2018, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 19 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 1:35 PM EDT | TSTM WND GST 40 | 4 W Mayport, FL | A WEATHERFLOW SITE AT BUCK ISLAND NEAR JACKSONVILLE MEASURED A PEAK WIND GUST OF 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WWUS82 KJAX 101721
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT WED OCT 10 2018
FLZ124-125-133-GAZ165-166-101815-
Coastal St. Johns FL-Coastal Duval FL-Coastal Nassau FL-
Inland Camden GA-Coastal Camden GA-
121 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN ST. JOHNS...EASTERN DUVAL AND SOUTH CENTRAL CAMDEN
COUNTIES UNTIL 215 PM EDT...
At 120 PM EDT, Doppler radar was tracking a line of broken showers
moving quickly north along the local coast between St. Marys
southward toward St. Augustine. Movement was north at 40 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, St. Marys, Saint Augustine, Fernandina Beach, Unf,
Arlington, Ponte Vedra Beach, Yulee, Neptune Beach and Baymeadows.
LAT...LON 2984 8138 3020 8156 3031 8165 3032 8168
3051 8163 3069 8168 3074 8166 3077 8178
3077 8174 3073 8142 3025 8135 2987 8122
TIME...MOT...LOC 1720Z 166DEG 33KT 2994 8133
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 9:04 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 10, 9:04 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
904 AM EDT Wed Oct 10 2018
.UPDATE.../this afternoon/...
The weather will become quite active this morning due to
Hurricane Michael to our West. Convective bands will be spinning
off the East side of the hurricane, and will push East/Northeast across
the forecast area. These bands will have the potential for strong
winds, heavy rain, and isolated tornadoes. A series of these
bands will be expected this afternoon and evening. The elevated
winds associated with the core of the storm will begin to affect
Western counties later this afternoon.
&&
.AVIATION.../12z TAF period/...
Through mid morning a gradual increase in winds and an increase
in cloud cover is expected, with restrictions becoming common.
Bands of convection will pivot across the region through Tonight.
Strong wind gusts along with restrictions in heavy rain are
expected in these bands. Isolated tornadoes will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 78 89 60 / 60 90 40 10
SSI 85 80 89 68 / 50 50 20 10
JAX 89 80 91 68 / 50 40 10 10
SGJ 89 81 92 73 / 40 30 10 10
GNV 88 79 90 68 / 50 60 10 10
OCF 88 79 90 69 / 70 60 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Columbia-Gilchrist-Hamilton-Suwannee.
High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
High Surf Advisory until 10 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Coastal Flood Advisory until 6 AM EDT Thursday for Clay-Coastal
Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns-
Inland Duval-Inland St. Johns.
GA...Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
Coastal Flood Warning until 6 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
High Surf Advisory until 10 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
Flash Flood Watch from 2 PM EDT this afternoon through late
tonight for Appling-Atkinson-Bacon-Coffee-Jeff Davis.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 PM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Special weather statement, Oct 10, 9:29 AM EDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
929 AM EDT WED OCT 10 2018
FLZ036-040-101430-
Alachua FL-Marion FL-
929 AM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR ALACHUA AND WESTERN MARION
COUNTIES UNTIL 1030 AM EDT...
At 927 AM EDT, the first outer rain band of Hurricane Michael will
overspread Alachua and western Marion counties over the next hour.
Movement was north at 45 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
damage. Loose outdoor objects may become wind blown projectiles.
Heavy rainfall will produce ponding of water on roadways and minor
flooding of low lying areas.
Tornadoes can develop quickly with little or no advanced warning.
Please remain indoors and stay away from windows if you are in the
path of this rain band.
Locations impacted include...
Gainesville, Ocala, Rainbow Lakes Estates, Citra, Alachua, High
Springs, Hawthorne, Archer, University Of Florida and Sparr.
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2948 8255 2954 8256 2954 8265
2983 8266 2987 8259 2994 8252 2992 8241
2988 8239 2984 8228 2984 8214 2975 8206
2947 8206 2949 8204 2896 8200 2896 8231
TIME...MOT...LOC 1327Z 174DEG 40KT 2978 8272 2942 8241 2899 8227
ENYEDILocal storm report, Oct 10, 1:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
105 PM EDT WED OCT 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
10/10/2018 M42 MPH Duval FL MESONET
A WEATHERFLOW SITE MEASURED A PEAK WIND GUST OF 42 MPH.
&&
RBRICKERSpecial weather statement, Oct 10, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
121 PM EDT WED OCT 10 2018
FLZ124-125-133-GAZ165-166-101815-
Coastal St. Johns FL-Coastal Duval FL-Coastal Nassau FL-
Inland Camden GA-Coastal Camden GA-
121 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...
NORTHEASTERN ST. JOHNS...EASTERN DUVAL AND SOUTH CENTRAL CAMDEN
COUNTIES UNTIL 215 PM EDT...
At 120 PM EDT, Doppler radar was tracking a line of broken showers
moving quickly north along the local coast between St. Marys
southward toward St. Augustine. Movement was north at 40 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jacksonville, St. Marys, Saint Augustine, Fernandina Beach, Unf,
Arlington, Ponte Vedra Beach, Yulee, Neptune Beach and Baymeadows.
LAT...LON 2984 8138 3020 8156 3031 8165 3032 8168
3051 8163 3069 8168 3074 8166 3077 8178
3077 8174 3073 8142 3025 8135 2987 8122
TIME...MOT...LOC 1720Z 166DEG 33KT 2994 8133
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:29 AM EDT | Special Weather Statement | JAX | Alachua, Marion | 61 min |
| Oct 10, 2:10 PM EDT | Special Weather Statement | JAX | Duval | 65 min |
| Oct 10, 2:31 PM EDT | Special Weather Statement | JAX | Bradford | 59 min |
| Oct 10, 2:42 PM EDT | Tornado Warning | JAX | Bradford, Clay | 33 min |
| Oct 10, 3:10 PM EDT | Tornado Warning | JAX | Bradford, Clay, Duval, Nassau | 39 min |
| Oct 10, 3:20 PM EDT | Special Weather Statement | JAX | Clay, Flagler, Marion, Putnam, Saint Johns | 85 min |
| Oct 10, 3:39 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Oct 10, 3:45 PM EDT | Special Weather Statement | JAX | Alachua, Baker, Bradford, Union | 60 min |
| Oct 10, 3:56 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 10, 4:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 40 min |
| Oct 10, 4:10 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Clay, Putnam | 50 min |
| Oct 10, 4:37 PM EDT | Tornado Warning | JAX | Nassau | 38 min |
| Oct 10, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Oct 10, 4:48 PM EDT | Special Weather Statement | JAX | Flagler | 42 min |
| Oct 10, 4:49 PM EDT | Special Marine Warning | JAX | 41 min | |
| Oct 10, 5:22 PM EDT | Special Marine Warning | JAX | 83 min | |
| Oct 10, 5:22 PM EDT | Special Weather Statement | JAX | Marion | 53 min |
| Oct 10, 6:47 PM EDT | Special Marine Warning | JAX | 58 min | |
| Oct 10, 6:49 PM EDT | Special Weather Statement | JAX | Flagler | 26 min |
| Oct 10, 7:30 PM EDT | Special Marine Warning | JAX | 60 min | |
| Oct 10, 3:20 AM EDT | Flash Flood Watch | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 22 hr |
| Oct 10, 2:08 PM EDT | Hurricane Warning | JAX | Atkinson, Coffee, Jeff Davis | 9 hr |
| Oct 10, 4:10 PM EDT | Tornado Warning | JAX | Brantley, Charlton, Pierce, Ware | 35 min |
| Oct 10, 4:44 PM EDT | Tornado Warning | JAX | Brantley, Charlton | 31 min |
| Oct 10, 7:43 PM EDT | Special Weather Statement | JAX | Lanier | 32 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.